Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Oct 10, 2018, 4:10 PM EDT for 4 counties in Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 4:10 PM EDT (20:10 UTC)
- Expired
- Oct 10, 2018, 5:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Alachua County, FL, Bradford County, FL, Clay County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 98 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 2:44 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WFUS52 KJAX 102010
TORJAX
FLC001-007-019-107-102100-
/O.NEW.KJAX.TO.W.0008.181010T2010Z-181010T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
410 PM EDT WED OCT 10 2018
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southeastern Alachua County in northern Florida...
Southeastern Bradford County in northern Florida...
West central Putnam County in northeastern Florida...
Southwestern Clay County in northeastern Florida...
* Until 500 PM EDT.
* At 409 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Cross Creek, or 10 miles north of Citra, moving
north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hawthorne around 420 PM EDT.
Melrose and Orange Heights around 430 PM EDT.
Keystone Heights and Lake Geneva around 440 PM EDT.
Starke around 455 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hampton, Grove Park and Waldo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2948 8212 2953 8225 2996 8212 2991 8192
TIME...MOT...LOC 2009Z 197DEG 32KT 2955 8217
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ENYEDI3 follow-up statements
951
WWUS52 KJAX 102025
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
425 PM EDT WED OCT 10 2018
FLC001-007-019-107-102100-
/O.CON.KJAX.TO.W.0008.000000T0000Z-181010T2100Z/
Alachua FL-Bradford FL-Putnam FL-Clay FL-
425 PM EDT WED OCT 10 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST
CENTRAL ALACHUA...SOUTHEASTERN BRADFORD...WEST CENTRAL PUTNAM AND
SOUTHWESTERN CLAY COUNTIES...
At 424 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Orange Heights, or near Melrose, moving north at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Geneva around 435 PM EDT.
Keystone Heights around 440 PM EDT.
Starke around 455 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2960 8206 2966 8219 2996 8212 2991 8192
TIME...MOT...LOC 2024Z 197DEG 32KT 2968 8212
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ENYEDI568
WWUS52 KJAX 102045
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
445 PM EDT WED OCT 10 2018
FLC001-107-102055-
/O.CAN.KJAX.TO.W.0008.000000T0000Z-181010T2100Z/
Alachua FL-Putnam FL-
445 PM EDT WED OCT 10 2018
...THE TORNADO WARNING FOR EAST CENTRAL ALACHUA AND WEST CENTRAL
PUTNAM COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM EDT for northern and
northeastern Florida.
LAT...LON 2974 8200 2972 8203 2972 8205 2975 8206
2976 8208 2978 8208 2978 8211 2982 8213
2984 8215 2996 8212 2991 8192
TIME...MOT...LOC 2045Z 197DEG 32KT 2986 8206
$$
FLC007-019-102100-
/O.CON.KJAX.TO.W.0008.000000T0000Z-181010T2100Z/
Bradford FL-Clay FL-
445 PM EDT WED OCT 10 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN BRADFORD AND SOUTHWESTERN CLAY COUNTIES...
At 445 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Keystone Heights, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Starke around 455 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2974 8200 2972 8203 2972 8205 2975 8206
2976 8208 2978 8208 2978 8211 2982 8213
2984 8215 2996 8212 2991 8192
TIME...MOT...LOC 2045Z 197DEG 32KT 2986 8206
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ENYEDI834
WWUS52 KJAX 102052
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
452 PM EDT WED OCT 10 2018
FLC007-019-102102-
/O.EXP.KJAX.TO.W.0008.000000T0000Z-181010T2100Z/
Bradford FL-Clay FL-
452 PM EDT WED OCT 10 2018
...THE TORNADO WARNING FOR SOUTHEASTERN BRADFORD AND SOUTHWESTERN
CLAY COUNTIES WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 200 AM EDT for northern and
northeastern Florida.
LAT...LON 2974 8200 2972 8203 2972 8205 2975 8206
2976 8208 2978 8208 2978 8211 2982 8213
2984 8215 2996 8212 2991 8192
TIME...MOT...LOC 2052Z 197DEG 32KT 2991 8204
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Oct 10, 9:04 AM EDT, 7 hours 6 minutes earlier.
Area forecast discussion, Oct 10, 9:04 AM EDT, 7 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
904 AM EDT Wed Oct 10 2018
.UPDATE.../this afternoon/...
The weather will become quite active this morning due to
Hurricane Michael to our West. Convective bands will be spinning
off the East side of the hurricane, and will push East/Northeast across
the forecast area. These bands will have the potential for strong
winds, heavy rain, and isolated tornadoes. A series of these
bands will be expected this afternoon and evening. The elevated
winds associated with the core of the storm will begin to affect
Western counties later this afternoon.
&&
.AVIATION.../12z TAF period/...
Through mid morning a gradual increase in winds and an increase
in cloud cover is expected, with restrictions becoming common.
Bands of convection will pivot across the region through Tonight.
Strong wind gusts along with restrictions in heavy rain are
expected in these bands. Isolated tornadoes will be possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 78 89 60 / 60 90 40 10
SSI 85 80 89 68 / 50 50 20 10
JAX 89 80 91 68 / 50 40 10 10
SGJ 89 81 92 73 / 40 30 10 10
GNV 88 79 90 68 / 50 60 10 10
OCF 88 79 90 69 / 70 60 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Columbia-Gilchrist-Hamilton-Suwannee.
High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
High Surf Advisory until 10 AM EDT Thursday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Coastal Flood Advisory until 6 AM EDT Thursday for Clay-Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns-
Inland Duval-Inland St. Johns.
GA...Tropical Storm Warning for Appling-Atkinson-Bacon-Brantley-
Charlton-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.
Coastal Flood Warning until 6 AM EDT Thursday for Coastal Camden-
Coastal Glynn.
High Rip Current Risk through late tonight for Coastal Camden-
Coastal Glynn.
High Surf Advisory until 10 AM EDT Thursday for Coastal Camden-
Coastal Glynn.
Flash Flood Watch from 2 PM EDT this afternoon through late
tonight for Appling-Atkinson-Bacon-Coffee-Jeff Davis.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Small Craft Advisory until 3 PM EDT Thursday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Special weather statement, Oct 10, 2:31 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
231 PM EDT WED OCT 10 2018
FLZ030>032-036-037-101930-
Putnam FL-Union FL-Alachua FL-Bradford FL-Clay FL-
231 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...
BRADFORD...WEST CENTRAL PUTNAM...NORTHEASTERN UNION AND WESTERN CLAY
COUNTIES UNTIL 330 PM EDT...
At 231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange Heights, or near Melrose, moving north at 40 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Starke, Keystone Heights, Melrose, Orange Heights, Kingsley, Lake
Geneva, Sampson, Camp Blanding, Waldo and Lawtey.
LAT...LON 2969 8221 3014 8221 3014 8205 3015 8205
3014 8191 2966 8204
TIME...MOT...LOC 1831Z 185DEG 33KT 2972 8212
ENYEDILocal storm report, Oct 10, 3:14 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
314 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TORNADO 2 NW LAKE GENEVA 29.80N 82.03W
10/10/2018 Clay FL NWS EMPLOYEE
A TORNADO WAS CONFIRMED ON THE GROUND BY A JAX NWS
EMPLOYEE IN LAKE BROOKLYN.
&&
RBRICKERSpecial weather statement, Oct 10, 3:20 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
320 PM EDT WED OCT 10 2018
FLZ032-033-037-038-040-133-138-102045-
Coastal Flagler FL-Coastal St. Johns FL-Putnam FL-Inland Flagler FL-
Marion FL-Clay FL-Inland St. Johns FL-
320 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...ST. JOHNS...EASTERN
MARION...PUTNAM AND CLAY COUNTIES UNTIL 445 PM EDT...
At 319 PM EDT, Doppler radar was tracking developing thunderstorms
along a line extending from Keystone Heights to near Picolata to 6
miles east of Palm Coast. Movement was north at 40 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Green Cove Springs, Flagler
Beach, Bunnell, Crescent City, Interlachen, Keystone Heights and
Pomona Park.
A Tornado Watch remains in effect until 200 AM EDT for northern and
northeastern Florida.
LAT...LON 2943 8110 2941 8115 2927 8115 2926 8141
2940 8142 2933 8168 2928 8164 2896 8166
2896 8212 2942 8210 2944 8207 2944 8206
2999 8205 3013 8130 2952 8110
TIME...MOT...LOC 1919Z 200DEG 37KT 2980 8201 2994 8153 2959 8110
ENYEDISpecial weather statement, Oct 10, 3:39 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
339 PM EDT WED OCT 10 2018
FLZ024-025-GAZ164-102030-
Inland Duval FL-Inland Nassau FL-Charlton GA-
339 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...WEST
CENTRAL DUVAL AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 430 PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 18 miles north of Middleburg, moving north at 25 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Callahan, Bryceville, Nassau Village-Ratliff, Baldwin and Whitehouse
Air Field.
A Tornado Watch remains in effect until 200 AM EDT for northeastern
Florida...and southeastern Georgia.
LAT...LON 3029 8190 3031 8205 3036 8205 3061 8202
3058 8179
TIME...MOT...LOC 1939Z 195DEG 24KT 3031 8200
ENYEDISpecial weather statement, Oct 10, 3:45 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT WED OCT 10 2018
FLZ023>025-030>032-036-037-040-GAZ150-164-102045-
Inland Duval FL-Baker FL-Putnam FL-Union FL-Inland Nassau FL-
Alachua FL-Bradford FL-Marion FL-Clay FL-Ware GA-Charlton GA-
345 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR ALACHUA...SOUTHWESTERN NASSAU...
BRADFORD...WESTERN MARION...WEST CENTRAL PUTNAM...BAKER...UNION...
WESTERN CLAY...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES
UNTIL 445 PM EDT...
At 345 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Watertown to 8 miles southwest of Santos.
Movement was north at 40 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Gainesville, Ocala, Starke, Lake Butler, Keystone Heights, Raiford,
Worthington Spring, Citra, Melrose and Taylor.
A Tornado Watch remains in effect until 200 AM EDT for northern and
northeastern Florida...and southeastern Georgia.
LAT...LON 2898 8232 2948 8241 2949 8245 2992 8256
2993 8253 2996 8253 3000 8257 3011 8245
3058 8246 3058 8221 3054 8224 3038 8219
3037 8204 3044 8203 2896 8206
TIME...MOT...LOC 1945Z 193DEG 34KT 3021 8252 2900 8217
ENYEDILocal storm report, Oct 10, 3:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
350 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 2 NW ST. AUGUSTINE 29.92N 81.33W
10/10/2018 M40 MPH St. Johns FL MESONET
A WEATHERFLOW SITE MEASURED A PEAK WIND GUST OF 40 MPH.
&&
RBRICKERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 9:29 AM EDT | Special Weather Statement | JAX | Alachua, Marion | 61 min |
| Oct 10, 1:21 PM EDT | Special Weather Statement | JAX | Duval, Saint Johns | 54 min |
| Oct 10, 2:10 PM EDT | Special Weather Statement | JAX | Duval | 65 min |
| Oct 10, 2:31 PM EDT | Special Weather Statement | JAX | Bradford | 59 min |
| Oct 10, 2:42 PM EDT | Tornado Warning | JAX | Bradford, Clay | 33 min |
| Oct 10, 3:10 PM EDT | Tornado Warning | JAX | Bradford, Clay, Duval, Nassau | 39 min |
| Oct 10, 3:20 PM EDT | Special Weather Statement | JAX | Clay, Flagler, Marion, Putnam, Saint Johns | 85 min |
| Oct 10, 3:39 PM EDT | Special Weather Statement | JAX | Nassau | 51 min |
| Oct 10, 3:45 PM EDT | Special Weather Statement | JAX | Alachua, Baker, Bradford, Union | 60 min |
| Oct 10, 3:56 PM EDT | Special Marine Warning | JAX | 94 min | |
| Oct 10, 4:05 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 40 min |
| Oct 10, 4:37 PM EDT | Tornado Warning | JAX | Nassau | 38 min |
| Oct 10, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 46 min |
| Oct 10, 4:48 PM EDT | Special Weather Statement | JAX | Flagler | 42 min |
| Oct 10, 4:49 PM EDT | Special Marine Warning | JAX | 41 min | |
| Oct 10, 5:22 PM EDT | Special Marine Warning | JAX | 83 min | |
| Oct 10, 5:22 PM EDT | Special Weather Statement | JAX | Marion | 53 min |
| Oct 10, 6:47 PM EDT | Special Marine Warning | JAX | 58 min | |
| Oct 10, 6:49 PM EDT | Special Weather Statement | JAX | Flagler | 26 min |
| Oct 10, 7:30 PM EDT | Special Marine Warning | JAX | 60 min |
Nearby
Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.